Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Estrogen Mimic BPA Is Linked to Greater Difficulties with Inflammatory Breast Cancer

  • Currently 4.3/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.3/5 (14 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

The endocrine disruptor BPA has now been linked to a more difficult prognosis for an aggressive type of breast cancer. A collaboration between the Environmental Protection Agency and two North Carolina universities used living cell assays to evaluate the impact of BPA.

Inflammatory breast cancer is estrogen-receptor negative, but exposure to the estrogen mimic BPA was nonetheless associated with more rapid growth of the cancerous cells. The cells were also more resistant to a chemotherapeutic agent, lapatinib, that is frequently used to treat this type of cancer. The investigators suggest that women diagnosed with this type of breast cancer might want to minimize their BPA exposure.

[International Society of Endocrinology, June 22, 2014]


From The People's Pharmacy perspective, it makes sense to avoid BPA if possible not only when facing a cancer diagnosis, but at other times as well. You can find a radio show we did on this topic here

  • Currently 4.3/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.3/5 (14 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

1 Comment

| Leave a comment

Just what is BPA and how is it avoided?

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.